Jen - yes, painful urination! DR gave me anti-spasm medication, plus pain med. Hurts also to have a bowel movement - I try to time that around my pain med dosage! Drinking extra water seems to help because then the urine isn't so strong...but on the flip side - I have to go more! Basically, the strength of the flow is reduced so it takes longer to fully go...and it hurts too. And then the pain got worse as time went on, so DR increased pain med. I mean, I was running for the bed and writhing in agony for about 4 minutes after going. Yeah, DR said to definitely increase pain med and that helps. I have been trying to reduce my pain med a bit and extended it out a bit too...testing to see if it still hurts - yup - it does! They have done 2 urine tests, so urinary tract infection is ruled out. I am hoping things are just swollen and irritated and maybe in another week it will get better. If I do not take the anti-spasm medication, then when I SEE the toilet, I can not get my pants down in time. So, the medicine helps with the control issue too.
Last Saturday, I was really wiped out. This Saturday, we went to the mall for a short while and out for lunch...even stepped foot into a grocery store for a few quick things. My appetite is returning! That all exhausted me and I then watched a movie in bed - but it definitely was an improvement over last week. So, I know I am getting better. My big surprise was the week after radiation stopped seemed to be the worst week (well, Week 5 was no picnic either, but in a way I expected that). No energy, burns, pain (especially going to the bathroom), infernal itching, lordy!... On Friday the DR gave me a new cream to insert up inside my vagina at bedtime. I think this really helped with the internal itching. Creams, pain med, the anti-spasm medicine...keep yacking at your DRs and they hopefully will come up with something to give you relief...while time takes its course.
And today when I rubbed at what I thought was a dirty patch of skin - it all came off. Ouch! Like a sunburn peeling. So, no more rubbing at discolored skin. Fortunately, it was just a small bit and I am leaving the rest alone! Be careful showering and drying off! Just dab, dab, dab dry. No rubbing!
Best wishes to you. My MRI is May 24th ...5 weeks after the stop of my therapy. Then I will find out how well/if the therapy worked.
Diag Feb 5, 2016 Age 45
3 cm tumor 5 cm from verge
Radiation + Xeloda pills - 3000mg 5x week
3/14 - 4/16 - 25 sessions
Shrank just over 50% L nodes 0/13
Remove rectum with temp Ileo 6/17
Reversal 7/20 due to infection
Acute hepatitis August. Chemo cancelled
June to September 2016 - 58 days in hospital
6/16, MRI shadow in lung
Pet - 6.6mm Met in Upper R lobe
7/30 VAT surgery Mass General/Boston
8/30 - 4/28 Folfox. 12 rounds
June CT shows new lung Mets.